Texas, 2014Damaging Wind in Texas, June 8, 2014
June 8, 2014 · NWS SJT · 1 event in 1 county or zone
A line of severe thunderstorms produced tree limb damage in Albany.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms produced tree limb damage in Albany.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 7, 10:50 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 10:50 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1150 PM CDT SAT JUN 7 2014
.AVIATION...
/06Z TAFS/
VFR conditions continue late this evening with a line of
thunderstorms from Brownfield north through Lubbock and into the
panhandle organizing into a large convective system that will move
east/southeast across northern Texas and through the Red River
Valley. The southern end of this system may affect KABI later
tonight, so have kept the mention of thunderstorms in the vicinity
at KABI after 08Z. Farther south at KJCT and KBBD, there is the
possibility of MVFR ceilings after 09Z tonight. South to southeast
winds will also continue across the entire area, outside of
thunderstorm gusts. Have also added the mention of VCTS for KABI
Sunday evening as additional thunderstorms are expected to develop
tomorrow afternoon and evening. It's uncertain if they will impact
southern areas just yet, so have only added VCSH at KSJT for now.
&&
.PREV DISCUSSION... /ISSUED 633 PM CDT SAT JUN 7 2014/
AVIATION...
/00Z TAFS/
VFR conditions are currently in place across the area this
evening. Thunderstorms have again developed to the west of the
area tonight. These thunderstorms will track slowly east, but most
of the activity is expected to diminish before reaching our TAF
locations due to less favorable conditions for thunderstorms.
However, late overnight, there is a chance that some of this
activity will be able to make its way into the KABI terminal area,
and have gone ahead and included a mention of VCTS for that
possibility for now. We should have a better idea of whether or not
storms will be able to move into the area at 06Z.
Otherwise, gusty south/southeast winds will continue to affect all
locations through the next 24 hours. Will favor persistence with
regard to low clouds at southern terminals, with the best chance
at KJCT.
PREV DISCUSSION... /ISSUED 340 PM CDT SAT JUN 7 2014/
SHORT TERM...
(Tonight and Sunday)
Outflow boundary from this morning's panhandle/Oklahoma MCS has
crossed the Red River Valley and continues to sag slowly south.
Expect this boundary to stall just north of Haskell and
Throckmorton counties, extending west to near Lubbock, in the next
few hours. Water vapor imagery suggests another upper-level
disturbance sliding east southeast from the four corners area.
This disturbance will approach the panhandle during the evening
and overnight hours. Low-level up-slope flow north of the outflow
boundary combined with southeasterly flow south of the boundary
will help maintain good low-level convergence. As ascent increases
with the approach of the upper disturbance, showers and
thunderstorms will develop north and northwest of the area during
the evening. A strong low-level jet will develop along the Rio
Grande Valley, extending though the south plains, helping to
foster upscale growth into an MCS after midnight. We expect the
MCS to track east southeast, affecting mainly areas along and
north of Interstate 20. Some of the hi-res models do allow for the
convection to back-build into northern parts of the Concho valley
and Heartland, and this will need to be monitored as the system
develops. As a result, have increased POPs from this area
northward. A few thunderstorms may be severe after midnight.
Damaging wind gusts near 70 mph will be the main hazard. However,
with steep mid-level lapse rates near 8 deg/C and perceptible
water values of 1.2 to 1.5 inches, large hail and locally heavy
rainfall will also be a concern. As moisture continued to feed
into the region from the Gulf of Mexico, combined with cloud cover
from the MCS, we expect mostly cloudy skies to develop overnight.
Lows tonight will be similar to the last few nights, generally in
the lower 70s.
For Sunday, the MCS should be departing the area near sunrise or
shortly there after. Subsidence will dominate in it's wake,
allowing for skies to become partly cloudy by afternoon. Another
outflow boundary will be lurking somewhere across the area, and
this may foster shower and thunderstorm development tomorrow
afternoon or evening. A few storms may also develop along the
dryline, which could move into western areas. Some of the storms
may be severe, with large hail and damaging winds the main
hazards. Locally heavy rainfall will also be possible. With
increased cloud cover hanging around a little longer tomorrow
morning/early afternoon, we've lowered highs a few degrees, closer
to the lower end of guidance, mainly for areas near and north of
Interstate 20.
LONG TERM...
(Sunday Night through next Weekend)
Models continue to show the strongest shortwave set to round the
base of the main upper level trough into the Southern Plains late
Sunday afternoon into Sunday Night. Lift from this wave, along the
with the frontal boundary draped across the area, and a low level
jet cranking up should combine to set the stage for another
convective complex. This complex should move east and southeast
and catch a much larger portion of West Central Texas. Highest
chances still across the Big Country along and north of I-20,
where the threat of some severe and heavy rainfall will occur as
well.
Eventual passage of the main upper level trough axis to the east
on Monday, combined with a convectively induced surge to the cold
front all of the way through West Central Texas should end the
rain chances across the area on Monday.
Temperatures will be a few degrees cooler on Monday behind the
cold front, staying in the 80s for most locations. Drier for the
rest of the week and into the weekend, as temperatures begin to
climb. Mid to upper 90s for highs once again by Wednesday, as the
upper level ridge begins to become dominant once more.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 71 90 70 86 64 / 50 30 60 30 20
San Angelo 72 93 71 89 66 / 20 10 40 30 20
Junction 71 92 71 89 68 / 10 10 20 30 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 7, 1:37 PM CST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
237 PM CDT SAT JUN 7 2014
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
237 PM CDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF INTERSTATE 20
MAINLY AFTER MIDNIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND DANGEROUS LIGHTNING THE PRIMARY HAZARDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS SUNDAY
THROUGH MONDAY NIGHT. A FEW STORMS MAY BE SEVERE SUNDAY
AFTERNOON AND EVENING. THE PRIMARY HAZARDS WILL BE LARGE
HAIL...DAMAGING WINDS...AND DANGEROUS LIGHTNING. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 8, 1:20 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
220 AM CDT SUN JUN 8 2014
TXZ049-098-099-113-114-080815-
FISHER TX-HASKELL TX-JONES TX-SHACKELFORD TX-THROCKMORTON TX-
220 AM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT FOR
FISHER...HASKELL...JONES...SHACKELFORD AND THROCKMORTON COUNTIES...
AT 211 AM CDT...A LINE OF STRONG THUNDERSTORMS WERE INDICATED BY
RADAR FROM NORTH OF SNYDER TO ASPERMONT TO ROCHESTER...MOVING EAST
AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HASKELL BY 230 AM CDT
ROBY BY 255 AM CDT
STAMFORD...ANSON BY 315 AM CDT
WIND GUSTA OF 45 MPH ARE LIKELY ALONG WITH PEA SIZE HAIL. RAINFALL
AMOUNTS OF 1 TO 2 INCHES MAY FLOOD LOW WATER CROSSINGS AND LOW LYING
AREAS.
LAT...LON 3330 9895 3298 9895 3295 9900 3295 9956
3274 9960 3253 10067 3296 10066 3296 10000
3334 10000 3340 9984 3340 9904
TIME...MOT...LOC 0716Z 290DEG 21KT 3310 10017
$$04Thunderstorm Wind, Shackelford
- When
- June 8, 2:58 AM CST
- Where
- Shackelford County, Albany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -99.300
Law enforcement officials reported multiple tree limbs down. The largest tree limbs were five feet in length.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 8 to 11, 20142 deaths · 1 event
- Flash Flooding and Hail in Mississippi, June 8 to 10, 2014$1.8 million · 1.75 in hail · 52 events
- Tornadoes and Flash Flood in Colorado, June 8, 20141 injured · $36,000 · EF2 · 14 events
- Tornadoes and Hail in New Mexico, June 8, 2014$105,000 · EF1 · 22 events
- Tornado and Damaging Winds in West Virginia, June 8, 2014$100,000 · EF1 · 9 events
- Flash Flooding in New York, June 8, 2014$235,000 · 8 events
- Damaging Wind in West Virginia, June 8, 2014$255,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Georgia, June 8, 2014$156,000 · EF0 · 4 events
- Hail and Damaging Winds in Florida, June 8, 20142 injured · $20,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Mississippi, June 8 to 9, 20141 injured · $20,000 · 2.5 in hail · 18 events
- Hail and Lightning Strikes in Florida, June 8, 2014$50,000 · 1 in hail · 3 events
- Wildfire in Washington, June 8 to 9, 2014$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530286.